MAUDE Adverse Event Report: SYNTHES GMBH MATRIXMANDIBLE 1.8MM DRILL BIT J-LATCH FOR 03.503.045/.047; DRILL, BONE, POWERED

SYNTHES GMBH MATRIXMANDIBLE 1.8MM DRILL BIT J-LATCH FOR 03.503.045/.047; DRILL, BONE, POWERED
Catalog Number 03.503.477
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that the patient underwent mandibular tumor removal surgery.When the surgeon drilled a burr hole in the mandible for inserting a screw, the color code (light blue) of the device peeled off.The detached fragments were removed from the body, and it is unlikely that any fragments remain inside the body.The surgeon is of the opinion that no detached fragments remain inside the body.There was no problem with the drilling function of the device.The surgery was completed successfully with no surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned for device evaluation.Visual analysis of the returned sample revealed that the matrixmandible drill bit ø1.8 2flute f/0 was found missing the color code markings (light blue).Potential cause for this condition can be traced to maintenance and/or sterilization procedures, however, with available information the complete potential cause can not be determined.According to the document cleaning and sterilization instructions se_023827 rev ap the following precautions should be taken: all devices must be thoroughly cleaned and inspected prior to sterilization.Long, narrow lumens, blind holes, moving and intricate parts require particular attention during cleaning and inspection.During cleaning, only use cleaning agents that are labelled for use on medical devices and in accordance with the manufacturer¿s instructions (e.G.Temperature, contact time, and rinse time).Cleaning agents with a used dilution ph of within 7¿9.5 are recommended.Highly alkaline conditions (ph >11) can damage components/devices, such as aluminum materials.Do not use saline, environmental disinfection (including chlorine solutions) or surgical antiseptics (such as iodine- or chlorhexidine-containing products).Do not use a cleaning aid that can damage the surface of instruments such as steel wool, abrasive cleaners or wire brushes.A dimensional inspection and funcional evaluation were not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the matrixmandible drill bit ø1.8 2flute f/0 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part # 03.503.477 synthes lot # u377955 supplier lot# u377955 release to warehouse date: 11 march 2021 supplier: (b)(4) no ncrs were generated during production.Device history review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot & exp.Date.H4 corrected: d4 (primary udi number).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE 1.8MM DRILL BIT J-LATCH FOR 03.503.045/.047
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22629311
Report Number8030965-2025-07549
Device Sequence Number15765710
Product Code DZI
UDI-Device Identifier07611819973183
UDI-Public(01)07611819973183(17)411231(10)U377955
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.477
Device Lot NumberU377955
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer07/30/2025
08/07/2025
08/21/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date08/04/2025
08/11/2025
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown